MAUDE Adverse Event Report: CONMED LARGO INFINITYTM ANTEROMEDIAL GUIDE R 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO INFINITYTM ANTEROMEDIAL GUIDE R 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number KBR191
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the device, kbr191, infinitytm anteromedial guide r 9/10mm was being used on (b)(6) 2022 during an acl with btb procedure and ¿the end of the guide broke off while being positioned intra-articularly on the patient's femur.Surgeon was able to retrieve the distal portion of the guide, but not the small connecting piece, which was later identified on x-ray.Surgeon plans to reoperate at some point and retrieve it.¿ the procedure was completed with an alternate same device and there was a 10 minute delay to the procedure.Further assessment found the patient was, ¿recovering well and we haven¿t done the second surgery yet.¿.This report is being raised on the basis of injury due to fragment of device remaining in patient.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Reported event is confirmed.Customer event "end of the guide broke off while being positioned intra-articularly on the patient's femur" was confirmed based on photographic evidence and device evaluation.Examination of the returned used device, item kbr191, lot number 1077642 found device broken off.The tip was broken off from the bullseye shaft at the welding joint location.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 14 reports, regarding 14 devices, for this device family and failure mode.During this same time frame 1,769 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.008.Per the instructions for use, the user is advised the following: inspect instruments following use to ensure device integrity is intact.There should be no loose, broken, or missing parts.Do not use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.Do not use improperly or with excessive force, as accuracy may be compromised.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
INFINITYTM ANTEROMEDIAL GUIDE R 9/10MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13576860
Report Number1017294-2022-00024
Device Sequence Number17276329
Product Code LXH
UDI-Device Identifier30845854902329
UDI-Public(01)30845854902329(11)200210(10)1077642
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKBR191
Device Catalogue NumberKBR191
Device Lot Number1077642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic